Jump to content

Search the Community

Showing results for tags 'discontinuation sydrome'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Controversies, actions, events
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 3 results

  1. Hello, I took Sertraline 50mg generic in September 2019 due to mild but regular panic attacks. After 6 days I had to stop taking them due to adverse reaction ( hallucinating, breathlessness, teeth grinding, vertigo etc) i had taken Sertraline in 2018 for around 6 month with no problem but this time around the side effects were too severe. I felt unwell for around 2 weeks after discontinuating and then returned to work. During this time i noticed that my arms became really weak. In mid October 2019 i started to feel very unwell. I couldn't describe exactly what it was but it was unsettling. A few days later i was taken to hospital by ambulance due to a rapid heart beat, the paramedic said it was tachyardia and that i needed to be checked out at the hospital. No reason was found and i was discharged. Over the next few days i was in and out of hospital and told it was the start of shingles or flu (neither of which happened). My forearm muscles were spasming and very painful I developed severe vertigo and when in bed felt like i was free falling and would violently jolt. I went to see my gp who said it was depression which i argued it was not. I also had an episode in my local supermarket where i felt asif i was off my head on drugs- i was very excited and couldn't stop gurning like i was on a high (I've never touched drugs so can only imagine this is what a high felt like) after that i was on a complete low and had to go to sleep. My doctors were baffled but i was convinced it was something to do with the sertraline. I developed an intolerance to caffeine and peanut butter something i have been fine with prior to taking the sertaline. My fatigue and muscle cramps, brain fog, dizziness and inner restlesness continued and after just about making it through christmas my hubby took me back to the gp who diagnosed me with fibromyalgia and gave me a prescription for duloxetine 30mg and referred me to a pain specialist. I had to stop duloxetine after 4 days due to severe back pain and eyelid swelling. I went to see the pain specialist who disagreed with the gp and did not think i have fibro and agreed that i had an adverse reaction and discontinuation to the sertraline. I am still struggling now but no gp believes me, i constantly feel like i am coming down with the flu. I ache from head to toe and sometimes feel like my brain is mushy. I struggle to go to work although i make myself, i now hate going out to the shops etc i cannot handle being around people. I am only 26 and have 2 young children-this has been the worst experience of my life- although the physical symptoms are not as bad the mental ones are extremely hard and it is taking its toll on my life. I have started fish oil so i am hoping that helps. I feel like i am trapped in a 90 year old body. Does anyone have any advice or suggestions that could help? The worst bit looking back is that i could manage my panic attacks i wish i had never visited the gp. I feel like my nervous system and brain are in a meltdown and i cannot seem to help them. I also get feeling of a trickle of water in my head this has only started when stopping the duloxetine. Thanks for listening ♡
  2. Hi - I have been on 20mg of citralopram for about ten years and over the last few months have tapered down and three weeks ago I stopped completely. I had thought that with the extended tapering I would not suffer as badly from so called discontinuation syndrome. omfg! I have been as sick as I’ve ever been. Physical symptoms are - bloating, stomach pain, constipation, runs, constant headache like above or my brain being squeezed, huge dizziness, nausea, paleness, exhaustion, shakes, ‘sea-legs’ and generally feeling like I’ve just got off the worlds worst fairground ride. Oh and palpitations! ive had a series of blood tests as I am so surprised and kind of disbelieving that this could just ‘simply’ be withdrawal. Support and advice greatfly received! No emotional, anxiety or depressive symptoms though - all physical.
  3. I was literally on this for nine days (was on 10mg for seven days then went to 20mg the next two) when i missed a dose and layed down for bed, it hadn't even been five hours after my normal medication time and as i was falling asleep I had THE MOST VIOLENT brain zaps. They were so extremely painful. I've experienced zaps before on effexor, but they were nothing like this. They started with sleep paralysis and intense, painful throbbing on my temples that started light and got more intense. As this was happening i could hear whispering... and as the throbbing became more intense so did the voices, they went from whispers to talking to screaming and then a huge shock that jolted me out of bed and almost felt like a seizure if i could describe it.. i got up and went to the bathroom to try to shake it off, and it happened again while i was awake. I took my medicine, obviously. But the next two days I had a terrible residual throbbing headache in my temples... But i decided that if this was happening after only 9 days, how would i ever get off of it in the future should i decide to? So i'm currently weaning myself off of it. I took 20mg for two days, then decreased by approx. 2.5mg every two days until i got to 10, then i went a bit slower, 2.5mg every 4 days. Last night i took 5mg and had such bad brain zaps that my boyfriend woke me up because i was screaming in my sleep. I just feel like I'm doing everything right and everything is going wrong. I understand the slow and steady thing, honestly i thought i was going slow enough.. but does it really make sense to titrate off it for three months when i was only taking it for 11 days until i started decreasing? The only other medicine i take every day is Topamax 250mg for PTSD, and clonidine .1 for anxiety. These have been the only medications I've been on for the last year. Has anyone else dealt with discontinuation syndrome so early after starting? How long does it take to wean off? My doctor doesn't have answers, he actually told me to "just stop taking it." When i told him that wasn't exactly an option, he told me to keep doing what I'm doing. After last night my head is in crushing pain again. If anyone can help me, ugh... you just don't know.
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy